Alert archive / Pennsylvania / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS State College, PA

May 28, 2009Perry County, Pennsylvania

NWS State College, PA issued this flash flood warning at May 28, 2009, 10:07 PM EDT for Perry County, Pennsylvania. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2009, 10:07 PM EDT (02:07 UTC)
Expired
May 29, 2009, 4:00 AM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Perry County, PA

The radar

The State College radar (KCCX), 87 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 10:20 PM EDTFLASH FLOODLandisburg, PAFLOODING OF SEVERAL BASEMENTS IN AND AROUND LANDISBURG. NUMEROUS SECONDARY ROADS CLOSED BETWEEN LANDISBURG AND LOYSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2009-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2009-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
818 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 290207
FFWCTP
PAC099-290500-
/O.NEW.KCTP.FF.W.0007.090529T0207Z-090529T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1007 PM EDT THU MAY 28 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PERRY COUNTY...

* UNTIL 100 AM EDT...

* AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAIN CONTINUING OVER PERRY COUNTY...ESPECIALLY IN THE AREAS OF 
LANDISBURG AND LOCATIONS ALONG AND SOUTH OF ROUTE 274 AND WEST OF 
ROUTE 74 IN PERRY COUNTY. ADDITIONAL RAIN WILL SLIDE OVER ALREADY 
SATURATED SOILS AND CONTINUE THE FLOODING THREAT INTO EARLY FRIDAY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF PERRY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4023 7765 4029 7767 4038 7755 4041 7753
      4056 7718 4059 7718 4061 7703 4045 7697
      4038 7703 4036 7694 4033 7693 4032 7694
      4028 7730 4029 7735 4026 7742 4032 7737
      4019 7760

$$

FORECASTER: BEACHLER
2 follow-up statements
000 
WGUS51 KCTP 290458
FFWCTP
PAC099-290800-
/O.EXT.KCTP.FF.W.0007.000000T0000Z-090529T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1258 AM EDT FRI MAY 29 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  PERRY COUNTY...

* UNTIL 400 AM EDT...

* AT 1253 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH    
  FLOODING CONTINUING OVER PERRY COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  LANDISBURG...LOYSVILLE AND NEW BLOOMFIELD.

RADAR ESTIMATES THAT OVER 5 INCHES OF RAIN HAS FALLEN OVER THE LAST 
SEVERAL HOURS FROM NEW BLOOMFIELD WESTWARD TO COLONEL DENNING STATE 
PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4023 7765 4029 7767 4038 7755 4041 7753
      4056 7718 4059 7718 4061 7703 4045 7697
      4038 7703 4036 7694 4033 7693 4032 7694
      4028 7730 4029 7735 4026 7742 4032 7737
      4019 7760

$$

FORECASTER: KF
000 
WGUS51 KCTP 290459
FFWCTP
PAC099-290800-
/O.EXT.KCTP.FF.W.0007.000000T0000Z-090529T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1259 AM EDT FRI MAY 29 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  PERRY COUNTY...

* UNTIL 400 AM EDT...

* AT 1254 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM EARLIER HEAVY RAIN SHOWERS CONTINUES OVER PERRY 
COUNTY. RAIN SHOWERS WERE BEGINNING TO DIMINISH...HOWEVER 
CONSIDERABLE FLOODING OF BASEMENTS ALONG AND SOUTH OF ROUTE 274 
CONTINUES. BETWEEN LOYSVILLE AND LANDISBURG NUMEROUS SECONDARY ROADS 
HAVE BEEN CLOSED. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DUNCANNON...ICKESBURG...LOYSVILLE...  MARYSVILLE...NEW 
BLOOMFIELD...NEWPORT AND SHERMANSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4023 7765 4029 7767 4038 7755 4041 7753
      4056 7718 4059 7718 4061 7703 4045 7697
      4038 7703 4036 7694 4033 7693 4032 7694
      4028 7730 4029 7735 4026 7742 4032 7737
      4019 7760

$$

FORECASTER: BEACHLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:42 PM EDT, 25 minutes earlier.

Area forecast discussion, May 28, 9:42 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
942 PM EDT THU MAY 28 2009

.SYNOPSIS...

A COLD FRONT WILL PUSH ACROSS THE REGION ON FRIDAY USHERING IN
COOLER AND DRIER WEATHER. THE WEEKEND WILL BE MAINLY DRY WITH
LOWER HUMIDITY. A WEAK SECONDARY COLD FRONT COULD BRING A BRIEF
SHOWER OR THUNDERSTORM TO THE REGION SATURDAY AFTERNOON OR
EVENING. WARMER AIR WILL BRIEFLY MOVE BACK INTO THE STATE EARLY
NEXT WEEK FOLLOWED BY A FEW SHOWERS ACCOMPANYING ANOTHER COLD
FRONTAL PASSAGE MONDAY NIGHT OR TUESDAY.

&&

.NEAR TERM /OVERNIGHT/...

VERY BUSY EVENING WITH NUMEROUS LINES OF CONVECTION MOVING ABOUT
THE REGION. MOST REPORTS SO FAR HAVE BEEN HEAVY RAIN ORIENTED WITH
SOME ROAD CLOSURES AND MAINLY MINOR FLOODING. A FEW SCATTERED WIND
DAMAGE REPORTS HAVE BEEN THROWN IN FOR GOOD MEASURE.

MAIN LINE OF ACTIVITY EXTENDS FROM JUST SE OF BRADFORD TO JUST
NORTH OF PITTSBURGH. THIS SEEMS ASSOCIATED WITH A LEAD MID LEVEL
TROF THAT IS VISIBLE ON WATER VAPOR IMAGES. IT WILL LEAD TO
ACTIVITY TAPERING OFF AND BECOMING MORE SCATTERED AFTER MIDNIGHT.
UNTIL THEN WE HAVE A RATHER SOUPY AIRMASS IN PLACE WITH
NUMEROUS SHOWERS AND THUNDERSTORMS LIKELY TO STAY ACTIVE WELL INTO
THE EVENING HOURS.

MINS WILL BE ON THE MILD SIDE (MID 50S NW TO MID 60S IN THE SE)
WITH WIDESPREAD CLOUD COVER AND STILL A SLIGHTLY MILD/MOIST SW
FLOW TONIGHT. DRIER AIR LOOKS LIKE IT WILL FINALLY GET IN EARLY
FRI MORNING...AND DEWPOINTS DROP ABOUT 10F THRU THE DAY.
BUT...SCATTERED SHOWERS MAY STILL PLAGUE THE SERN THIRD WITH
ANOTHER ILL-DEFINED WAVE ROLLING NE ALONG THE FRONT AS IT TRIES TO
EXIT STAGE-RIGHT.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...

COLD FRONTAL PASSAGE PROGGED ACROSS THE WESTERN AND CENTRAL ZONES
DURING THE LATE MORNING TO EARLY AFTERNOON...AND IN THE MID TO
LATE AFTERNOON ACROSS THE FAR EASTERN ZONES.

THE DRYING SHOULD ALLOW MORE SUNSHINE FOR MUCH OF THE FCST AREA ON
FRIDAY WITH MANY PLACES GETTING BACK INTO THE 70S AFTER THE EARLY
SHOWERS MOVE TO THE EAST. JUST THE WESTERN MTS WILL HOLD IN THE 60S
AS THE SUN MAY JUST SELF-DESTRUCT THERE AND POP A FEW INSTABILITY
SHRA IN THE WRN HIGHLANDS. WILL HOLD LOW POPS IN THE WEST FOR THE
AFTN...BUT DRY ELSEWHERE.

FRI NIGHT LOOKS LIKE THE FIRST REALLY NIL POP PERIOD FOR THIS
SHORT TERM. WITH JUST SCT CLOUDS - MAINLY IN THE NW - THE MINS
WILL RANGE FROM NR 40 IN THE NC TO M50S SE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
CONSENSUS MDL AND GEFS ENSEMBLE DATA CONTINUES TO FAVOR A MEAN
TROUGH BECOMING ESTABLISHED OVER THE NERN THIRD OF THE COUNTRY
THROUGH THE END OF THE MONTH. A SECONDARY COLD FRONT IS PROGGED TO
MOVE SEWD ACROSS THE REGION BY LATE SATURDAY. UNCERTAINTY REVOLVES
AROUND HOW MUCH AMPLIFICATION WILL TAKE PLACE...WITH CONSIDERABLE
SPREAD NOTED IN THE GEFS MEMBERS. HPC HAS NOTED THAT CLIMATOLOGY
FAVORS KEEPING THE COLDEST AIR NORTH OF THE ST LAWRENCE RVR.

HIGH PRES IS FCST TO MOVE OVER THE REGION SUNDAY NIGHT.
MEANWHILE...THE UPPER PATTERN WILL RELAX AS THE DEEP TROUGH IS
FCST TO LIFT NEWD INTO NEW ENGLAND/MARITIMES. LOOK FOR
TEMPERATURES TO MODERATE THROUGH EARLY NEXT WEEK. ALTHOUGH TIMING
WILL LIKELY CHANGE SOME BETWEEN NOW AND THEN...HPC PROGS SHOW
ANOTHER COLD FRONT CROSSING THE COMMONWEALTH ON TUESDAY WITH HIGH
PRES RETURNING FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
WDSPRD IFR/LIFR CIGS WILL PERSIST THRU FRI MORNING...ISO VLIFR
ACROSS WESTERN PA AIRFIELDS. VSBYS WILL BE REDUCED FOR THE HIGHER
TERRAIN AIRFIELDS...WITH A FEW LOCATIONS SEEING PERIODS OF
LIFR/VLIFR VSBYS. SCT SHRA WILL CONTINUE THRU 12Z FRI...WITH ISO
TSRA THRU 03Z. CORE OF 20KT WINDS AT 1500FT AGL IS PROGGED TO
ARRIVE ACROSS KBFD/KJST/KAOO/KUNV AOA 03Z AND PERSIST THRU
OVERNGT. LOW CONFIDENCE CIGS WILL IMPROV TO MVFR/VFR BY
16Z...HOWEVER GRADUAL IMPROV IS NOTED BY 20Z FRI WITH HIGHER
CONFIDENCE AS DRIER AIR AND BETTER MIXING ARRIVES.

OUTLOOK...
FRI...POOR FLYING CONDS. IFR/LIFR ISO VLIFR EARLY...THEN VFR AFT
18Z. WINDS SHIFT TO WESTERLY AFTN.
SAT...VFR. SCT AFTN/EVE SHRA.
SUN-MON...VFR.
MON NGT-TUE...MVFR ISO IFR CIGS. SCT SHRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...LAMBERT
LONG TERM...STEINBUGL
AVIATION...BEACHLER
Hazardous weather outlook, May 28, 3:17 PM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EDT THU MAY 28 2009

PAZ005-006-011-012-018-019-027-028-037-041-042-045-046-049>053-
056>059-063-065-066-291930-
MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
YORK-LANCASTER-
317 PM EDT THU MAY 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-010-017-024>026-033>036-064-291930-
WARREN-ELK-CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-
FULTON-FRANKLIN-ADAMS-
317 PM EDT THU MAY 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS...LOCALLY HEAVY
RAIN...AND SMALL HAIL WILL OCCUR THROUGH THIS EVENING. A FEW OF
THE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING HAIL OF PENNY
SIZE OR GREATER AND BRIEF DAMAGING DOWNBURST WIND GUSTS OF 55 TO
60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING. PLEASE REPORT WIND DAMAGE...HAIL...OF HEAVY RAIN IN
EXCESS OF 1.5 INCHES TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE.

LAMBERT

In the hours before

Local storm report, May 28, 7:17 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT THU MAY 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     BEAR LAKE               41.99N 79.50W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            TREES DOWN

0630 PM     FLASH FLOOD      1 W KINZUA DAM          41.84N 79.02W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            ROCK SLIDE ALONG ROUTE 59

0630 PM     FLASH FLOOD      WARREN                  41.84N 79.14W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            FLOODING OF SEVERAL ROADS IN THE CITY OF WARREN

&&

LAMBERT
Local storm report, May 28, 7:30 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
730 PM EDT THU MAY 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     BEAR LAKE               41.99N 79.50W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            TREES DOWN

0630 PM     FLASH FLOOD      1 W KINZUA DAM          41.84N 79.02W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            ROCK SLIDE ALONG ROUTE 59

0630 PM     FLASH FLOOD      WARREN                  41.84N 79.14W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            FLOODING OF SEVERAL ROADS IN THE CITY OF WARREN

0635 PM     TSTM WND DMG     3 NE PORTAGE            40.42N 78.64W
05/28/2009                   CAMBRIA            PA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN BETWEEN 1835 AND 1846L 3 NE OF
            PORTAGE AND IN PORTAGE TWP.

&&

JJL
Local storm report, May 28, 8:25 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT THU MAY 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     BEAR LAKE               41.99N 79.50W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            TREES DOWN

0630 PM     FLASH FLOOD      1 W KINZUA DAM          41.84N 79.02W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            ROCK SLIDE ALONG ROUTE 59

0630 PM     FLASH FLOOD      WARREN                  41.84N 79.14W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            FLOODING OF SEVERAL ROADS IN THE CITY OF WARREN

0635 PM     TSTM WND DMG     3 NE PORTAGE            40.42N 78.64W
05/28/2009                   CAMBRIA            PA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN BETWEEN 1835 AND 1846L 3 NE OF
            PORTAGE AND IN PORTAGE TWP.

0800 PM     FLASH FLOOD      SMETHPORT               41.81N 78.44W
05/28/2009                   MCKEAN             PA   COUNTY OFFICIAL

            FLOODING REPORTED ALONG RTE 6 IN THE VICINITY OF
            MARVINDALE NEAR SMETHPORT.

&&

JJL
Special weather statement, May 28, 8:41 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
841 PM EDT THU MAY 28 2009

PAZ033-290130-
SOMERSET PA-
841 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORMS WILL AFFECT WESTERN SOMERSET COUNTY...

AT 840 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM SCOTTDALE
TO 20 MILES SOUTHEAST OF CONNELLSVILLE TO 33 MILES WEST OF
FROSTBURG...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR ADDISON AROUND 900 PM...SEVEN SPRINGS
AROUND 915 PM AND SOMERSET AROUND 930 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 118.

LAT...LON 3971 7939 3974 7942 3978 7940 3980 7936
      3982 7937 3985 7942 3992 7940 4008 7928
      4011 7923 4012 7919 4020 7913 4021 7904
      3981 7887 3971 7891

EXPERIMENTAL

FORECASTER: KF
Special weather statement, May 28, 9:14 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
914 PM EDT THU MAY 28 2009

PAZ024-033-034-290145-
BEDFORD PA-CAMBRIA PA-SOMERSET PA-
914 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORMS WILL AFFECT SOMERSET...SOUTHWESTERN BEDFORD
AND WESTERN CAMBRIA COUNTIES...

AT 914 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
BLAIRSVILLE TO WESTMONT TO FROSTBURG...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR WESTMONT AROUND 930 PM AND SIDMAN AROUND
945 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 103
AND 135.

LAT...LON 3972 7916 4011 7919 4037 7899 4063 7885
      4049 7870 3972 7864

EXPERIMENTAL

FORECASTER: KF
Local storm report, May 28, 9:42 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
942 PM EDT THU MAY 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     BEAR LAKE               41.99N 79.50W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            TREES DOWN

0630 PM     FLASH FLOOD      1 W KINZUA DAM          41.84N 79.02W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            ROCK SLIDE ALONG ROUTE 59

0630 PM     FLASH FLOOD      WARREN                  41.84N 79.14W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            FLOODING OF SEVERAL ROADS IN THE CITY OF WARREN

0635 PM     TSTM WND DMG     3 NE PORTAGE            40.42N 78.64W
05/28/2009                   CAMBRIA            PA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN BETWEEN 1835 AND 1846L 3 NE OF
            PORTAGE AND IN PORTAGE TWP.

0640 PM     TSTM WND DMG     PORTAGE                 40.39N 78.68W
05/28/2009                   CAMBRIA            PA   EMERGENCY MNGR

            2 LARGE TREES DOWN.1 ON HOUSE. 1 ON POWER LINES.

0800 PM     FLASH FLOOD      SMETHPORT               41.81N 78.44W
05/28/2009                   MCKEAN             PA   COUNTY OFFICIAL

            FLOODING REPORTED ALONG RTE 6 IN THE VICINITY OF
            MARVINDALE NEAR SMETHPORT.

&&

MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:02 PM EDTAreal Flood AdvisoryCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 8 more3 hr
May 28, 8:08 PM EDTFlash Flood WarningCTPHuntingdon3 hr
May 28, 8:30 PM EDTAreal Flood AdvisoryCTPCameron, Elk, Potter3 hr
May 28, 8:41 PM EDTSpecial Weather StatementCTPSomerset49 min
May 28, 8:42 PM EDTSevere Thunderstorm WarningCTPBedford63 min
May 28, 9:14 PM EDTSpecial Weather StatementCTPSomerset31 min
May 28, 10:39 PM EDTAreal Flood AdvisoryCTPFranklin, Fulton3 hr
May 28, 11:02 PM EDTAreal Flood AdvisoryCTPBlair, Columbia, Cumberland, Dauphin, Huntingdon, Juniata and 3 more3 hr
May 28, 11:26 PM EDTFlash Flood WarningCTPCumberland5 hr
May 29, 12:35 AM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Lebanon, York3 hr
May 29, 1:09 AM EDTRiver Flood WarningCTPPerry11 hr
May 29, 1:58 AM EDTAreal Flood AdvisoryCTPAdams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 6 more3 hr
May 29, 3:59 AM EDTAreal Flood WarningCTPCumberland, Perry6 hr
May 29, 11:57 AM EDTSpecial Weather StatementCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more48 min
May 29, 1:14 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Franklin, York91 min
May 29, 1:50 PM EDTSpecial Weather StatementCTPCumberland40 min
May 29, 1:52 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York53 min
May 29, 2:13 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, York62 min
May 29, 3:04 PM EDTSpecial Weather StatementCTPLancaster, York56 min
May 29, 3:13 PM EDTSevere Thunderstorm WarningCTPLancaster, York62 min

Nearby

Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.